Tinnitus from Mirapex/DA’s

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
Oozz
Posts: 123
Joined: Wed Oct 11, 2017 8:09 pm

Tinnitus from Mirapex/DA’s

Post by Oozz »

Hello,

Has anyone experienced tinnitus after taking a dopamine agonist?

I’ve taken mirapex on and off over the past three years and never had any issues; however, I’ve recently developed tinnitus after taking it for a few days. I stopped the medication for 5 days and the tinnitus subsided, but came back again as soon as I started back on it.

Rustsmith
Moderator
Posts: 5059
Joined: Sat Sep 28, 2013 9:31 pm
Location: Colorado Springs, Colorado

Re: Tinnitus from Mirapex/DA’s

Post by Rustsmith »

I have had tinnitis for as long as I can remember, so I cannot comment about it being caused by Mirapex. However, tinnitis is listed as a side effect that occurred in a study of Parkinson's patients that was performed during FDA approval. There is a long list of side effects that occurred less than 1% of the time and tinnitis is one of these.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Oozz
Posts: 123
Joined: Wed Oct 11, 2017 8:09 pm

Re: Tinnitus from Mirapex/DA’s

Post by Oozz »

Rustsmith wrote:
Mon Jan 11, 2021 5:46 pm
I have had tinnitis for as long as I can remember, so I cannot comment about it being caused by Mirapex. However, tinnitis is listed as a side effect that occurred in a study of Parkinson's patients that was performed during FDA approval. There is a long list of side effects that occurred less than 1% of the time and tinnitis is one of these.
Does the tinnitis impact your quality of life? If so, how do you deal with it? Honestly, it doesn’t bother me much because I sleep with noise machines. It just annoys me that I’m so susceptible to side effects.

Rustsmith
Moderator
Posts: 5059
Joined: Sat Sep 28, 2013 9:31 pm
Location: Colorado Springs, Colorado

Re: Tinnitus from Mirapex/DA’s

Post by Rustsmith »

It bothered me a little bit when I was younger, but now it is just background. I am an amateur musician and it impacts my ability to hear notes that are very high, so I moved to play the bass lines in order to avoid any conflict.

And I understand your frustration with side effects. I now have two medications that trigger extremely severe RLS that can only be shut down by doubling up on my opioids for about a week. Neither med is recognized as an RLS trigger, but restlessness is listed as a rare side effect of each one.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Post Reply